MAUDE Adverse Event Report: STRYKER GMBH STANDARD LAG SCREW OMEGA 90MM LENGTH; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

STRYKER GMBH STANDARD LAG SCREW OMEGA 90MM LENGTH; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Catalog Number 33625090
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that as the lag screw was being inserted, the interface between the lag screw and the inserter became loose.This prevented the surgeon from completing the insertion.Upon removal of the lag screw, it was noticed that the lag screw was damaged at the driving end.Procedure was completed successfully with a surgical delay of 5-10 minutes.No adverse consequences were reported.
 
Additional Manufacturer Narrative
The reported event could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by inadequate assembly or simply too much mechanical force was applied during lag screw insertion (possibly the connecting bolt may have not been place tighten enough and subsequently the pins of the one step insertion wrench were not in position anymore).The device inspection revealed the following: the returned lag screw is indeed badly damaged (both connecting pins (pegs) are completely deformed / damaged).It indicates that either the lag screw had not been properly assembled with the one step insertion wrench or just inadequate use has resulted in these damages.The threaded front part is still in good condition though, which indicates that the user must have encountered difficulties with the correct assembly.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
STANDARD LAG SCREW OMEGA 90MM LENGTH
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8767256
Report Number0008031020-2019-00799
Device Sequence Number11257315
Product Code KTT
UDI-Device Identifier07613327093025
UDI-Public07613327093025
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K955306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue Number33625090
Device Lot NumberY23877
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Initial Date Received by Manufacturer 06/10/2019
Supplement Date Received by Manufacturer08/12/2019
Initial Report FDA Received Date07/08/2019
Supplement Report FDA Received Date09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1